How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Neurology
Satisfied Customers: 42846
Experience:  Experienced physician in Neurology
41363181
Type Your Neurology Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I Went in shot in face and while having it, felt my face

Customer Question

I Went in for a shot in face and while having it, felt my face start tingling, and doctor said I was having autonomic reaction, of blanching like he hit a nerve, my nose and midd face got white then red,and felt tingling, the color was normal, what causes this, and will I have affects after?

I have had bronchitis for 11 days, not sure that has anything to do with what happened, and used my inhaler before the shot.

Submitted: 1 year ago.
Category: Neurology
Expert:  Dr. David replied 1 year ago.

This is Dr. David

I agree with your doctor that this was an autonomic reaction

you should not have affects later from this shot.

what type of shot in the face did you have? did you have a botox injection?

bronchitis for 11 years would not affect or cause this reaction on your face.

are you having any symptoms now in the area?

Expert:  Dr. David replied 1 year ago.

do you have any other questions?

Customer: replied 1 year ago.

yes, i sent it, I said sorry 11 days with viral bronchitis not years, and I get shots of ozone for an infection, never had this happen, so what exactly is an autonomic reaction, why does it happen?

Expert:  Dr. David replied 1 year ago.

autonomic reaction is an automatic reaction of your body's nervous system.

we can't control it

anxiety and nervousness can sometimes cause autonomic nerve reactions.

you didn't answer what shot on your face ? was it botox?

ozone is usually not a shot.

Customer: replied 1 year ago.

it was a shot of ozone, been getting them for a low grade infection in face for a while.

So would I have after effects from that type of reaction, and could he have hit the actual nerve?

Expert:  Dr. David replied 1 year ago.

I see.

I doubt you will have after effects from that type of reaction

usually when a nerve is hit with a shot in the face, there is severe pain and burning when a nerve is hit.

tingling sounds like your anxiety and worries manifesting at the time of the shot

it doesn’t sound like a nerve was hit.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.

Ok well I get the shot every 2 weeks for 5 weeks, no anxiety at all about it, it is a norm for me but this time I felt as this zingly like sensations and he stopped and said are u ok? your having a autonomic reaction your while nose area where I shot is white??

I dont understand and now I feel like I am not tracking right.

Expert:  Dr. David replied 1 year ago.

yes, an autonomic reaction will cause your blood vessels to contract and turn the area white.

Customer: replied 1 year ago.

what about being dizzy?

Expert:  Dr. David replied 1 year ago.

dizziness is more likely to be from anxiety symptoms, dehydration, fatigue, lack of sleep, sinus infection, allergies causing dizziness.

Customer: replied 1 year ago.

my doctor just had nurse call and here is what he said, is this probable

Dr Young says that he probably hit a nerve causing the autonomic response and the side effects are normal,and that they generally resolve themselves over the course of a few hours,and thinks it will be better in the next few hours.

Expert:  Dr. David replied 1 year ago.

I agree with that.

Customer: replied 1 year ago.

so if he thinks he hit a nerve, and the effects could be hours, could it also be like a week, another time, he hit a nerve and my eye dialated and I could not see right, all burry, and had the same blanching of my skin, the eye got better in 20 minutes, but felt weird eye stuff for a week.

Expert:  Dr. David replied 1 year ago.

most likely your symptoms will get better in a few hours or 1-2 days.

it will not last for a week.

that is good the eye is better.

weird eye stuff doesn’t sound specific

Customer: replied 1 year ago.

no I was saying this happened once before, he hit the nerve is the back of my lower jaw and had autonomic response and eye dialated, that took a while to calm down so I was concerned this would too?

Expert:  Dr. David replied 1 year ago.

yes, this sounds like this was caused by your anxiety.

that is why it took a while for you to calm down.

you don't have to be concerned.

the prior injection didn't cause long term problems.

the current injection won't cause long term problems.

Expert:  Dr. David replied 1 year ago.

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.

I replied once, not sure what happened, I am very disappointed in your service this time. My anxiety is not the issue, my doctor who gives me the shots every 2 weeks and know I am not anxious about at all, said he knocked a nerve, and was concerned,I was laying back and could not see, but felt an odd sensation which does not usually happen and he said your face is blanching, can you sit up, are you ok?

I told you about the eye incident to say that lasted for a while, and it was not anxiety, it was because my nerve was hit, and my regular doctor said it can takes weeks for a nerve to regenerate.

Anyways, I wanted to know what symptoms you have from a hit nerve, and you have said it is anxiety which is a lazy, uncaring and uniformed answer, as that is not what caused the issue as the doctor who gave the shot said.

Expert:  Dr. David replied 1 year ago.

when a nerve is hit with a needle, you feel a sudden sharp needle pain which is very intense.

you can get pain and numbness right away.

Customer: replied 1 year ago.

yes, well I did, and had the facial blanching,and still have weird feeling in my face and numbness. I did not need to pay for this, it was not helpful at all.

I wanted to know if that was normal, and what to expect and how long, and as I said you keep saying it is anxiety.

Expert:  Dr. David replied 1 year ago.

yes, it is normal to have blanching of the face and whiteness and tingling sensation after a needle hits a nerve in the face.

usually the symptoms will get better in 1-2 days and resolve on their own as the nerve inflammation calms down.

Customer: replied 1 year ago.

yes, well my doctor already called me back and told me that, which I told you, and now you are saying that after your initial response which was that I was having anxiety.

Expert:  Dr. David replied 1 year ago.

I stand corrected.

Customer: replied 1 year ago.

I woke this am, with my face swollen where he hit the never and am going into the doctor. They say it is because of inflammation and irrupted tissues, he said he likely hit a bundle.

Expert:  Dr. David replied 1 year ago.

I see.

try some ice packs on the area or cold packs wrapped in a towel to help decrease swelling and inflammation

Customer: replied 1 year ago.

yes I am, I mean irritated and inflamed tissues, is this odd? It is not horrible just a little swollen but he wants to take a look. It is enough the it is ousting my smile down on my side. Very upsetting that a shot can never hit a nerve after so many shots and then it happens while I am already sick with a virus. Hope this goes away.

Expert:  Dr. David replied 1 year ago.

it will get better over time.

the body has a strong way to heal from these things.

this is not odd

I'm glad the swelling is not horrible.

I'm glad you are using the ice and cold packs on the area.